Alert archive / Texas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 21, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 1994, 8:38 PM CST for Foard County, Texas. It was in force for 52 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 1994, 8:38 PM CST (02:38 UTC)
- Expired
- Mar 7, 1994, 9:30 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Foard County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KOKC 080239
SVROUN
TXC155-080330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
838 PM CST MON MAR 07 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
FOARD
INCLUDING THE FOLLOWING LOCATIONS
CROWELL AND THALIA
AT 838 PM CST RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
WEST OF CROWELL.
THE STORM WAS MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3391 9952 3397 9996 3414 9990 3407 9953What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:18 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 7, 3:18 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 310 PM CST MON MAR 7 1994 TYPICALLY TOUGH LATE WINTER FCST. ALL MODELS SAY THAT MSTR AND LIFT WL BE ADEQUATE FOR WDSPRD PCPN FM LATER TNGT INTO TUE NGT. QUESTION IS WHEN WILL THE CHG FM LIQUID TO FROZEN OCR AND WL SNOWFALL BE HVR AFTWD. AFT LOOKING AT PC GRIDS DATA AND SEVERAL THICKNESS PREDICTORS HV DECIDED THAT PCPN WL BEGIN AS RAIN TNGT BUT WL SWITCH TO SNOW BRF DABRK IN THE XTRM NWRN COUNTIES...BFR NOON IN ABT THE NWRN 1/3RD OF OK AND DURG THE AFTN GENLY EVERYWHERE NW OF ABOUT A SEMINOLE TO SPS LN. WL ISSUE WINTER STORM WATCH FOR TUE NGT FOR THE AREA GENLY NW OF SEMINOLE TO SPS LN. PRELIM #'S... FCSTID=12 HBR 35 37 27 46 / 80 90 60 10 OKC 36 38 28 45 / 70 100 80 10 SPS 42 42 29 48 / 80 100 70 10 GAG 32 34 24 48 / 90 90 60 10 PNC 33 35 27 43 / 70 100 80 10 DUA 43 47 30 45 / 70 100 90 20 .OKC...WINTER S.TORM WATCH TUESDAY AND TUESDAY NIGHT FOR ZONES 4 THRU 30, 33 THRU 38. .TX...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR 83 THRU 85, 87 AND 88.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:10 PM CST | Severe Thunderstorm Warning | OUN | Hardeman | 35 min |
| Mar 7, 8:40 PM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Mar 7, 10:24 PM CST | Severe Thunderstorm Warning | OUN | Hardeman | 51 min |
| Mar 7, 11:10 PM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Mar 8, 4:15 AM CST | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.